Doctor insights on:
Remedies Fighting Clostridium
Wat toxin is worse. Toxin a. Toxin b. Or toxin a & b? Clostridium difficile. If u have only toxin b should u still be on treatment?
C.Diff: Both toxins play a role. There are different strains that produce either one or both. No matter what, you need to be treated as long as you are symptomatic and have it confirmed. ...Read more
How many days after being off treatment can u get retested for clostridium difficile colitis to see if positive or negative.
Usually not: Re-tested as a matter of routine. If you are not better after the prescribed course of treatment then see your doctor or gastroenterologist asap for a re-evaluation of your condition. Don't wait to get more ill or dehydrated. ...Read more
What is the treatment for clostridium (c diff) infection that is best and has fewest side effects?
C.difficile tx's: By "best" do you mean optimal efficacy, but cost is no factor? By "fewest side effects" do you mean best tolerated but efficacy is less important? Are you looking for antibiotics, probiotics, donor stool enemas (yes, these actually work for c.Diff), only fda-approved regimens, short-course treatment, or novel techniques? Appropriate questions to ask your doc, w/whom you can share your concerns. ...Read moreSee 1 more doctor answer
After root canal treatment, iam worried using clindamycin.Warning about intestinal problems clostridium difficile. Symptoms may occur weeks after use?
Don't Worry: Clindamycin (cleocin) is commonly given for dental infection in individuals with an allergy to penicillin or keflex. It's also given for more severe infections with swelling. Very few people get c-diff. Usually with early symptoms the medication can be stopped without a problem. Ask you dentist why you need this antibiotic? ...Read moreSee 1 more doctor answer
After a root canal treatment, I am worried about using clindamycin. There are warnings about intestinal problems and clostridium difficile. Symptoms may occur weeks after use.Should I use it?
See below: What you state in your question is correct. You should still take the Clindamycin prescribed for you. You should also take a high dose probiotic like vsl#3 plus florastor to prevent antibiotic associated and c. Difficile diarrhea. If you develop diarrhea during or after treatment have your stool checked for c. Difficile toxin. Do not take Imodium (loperamide) or lomotil. ...Read moreSee 3 more doctor answers
Gross but Good: Studies show that consuming the stool (feces) of a close contact is just as effective in treating clostridium difficile associated diarrhea (cdad) as some of the leading prescribed medications. The papers describe the procedure even noting the name and model of the blender used to mix the #!#@ (feces). Gross but good. ...Read moreSee 1 more doctor answer
Colitis: This organism causes colitis in patients given antibiotis. The antibiotics kill the normal flora in the colon and allow c diff to grow. It releases a toxin that causes necrosis and ulcers in the colon. The infection may be acquired in the hospital and sperad by hospital, on their hands, from one patient to another. ...Read more
Diarrheal illness: Clostridium difficile (c. Diff) is a bacteria that is difficult to kill with traditional antibiotics. When a person's large intestine is colonized with c. Diff, then, under certain circumstances, the bacteria will produce toxins which can lead to severe diarrhea which can be life-threatening. ...Read more
Diarrhea: Most often following antimicrobial therapy (or sometimes cancer chemotherapy), the patient develops watery diarrhea which often has a mousy, horse barn like odor. There can be fever and sometimes a quite elevated white blood cell count. Some strains, in the last few years, seem to be hyper producers of toxin with more severe symptoms likely. ...Read moreSee 1 more doctor answer
Is this a school: assignment ? I hope you would not be asking the physicians on Healthtap to complete your assignment for you. Check - http://www.bio.davidson.edu/people/sosarafova/assets/bio307/cahermes/lifecycle.htm ...Read more
Yes...: exactly why we isolate patients in the hospital and clean their rooms with bleach. Development of disease however requires certain risk factors such as recent antibiotics, us of acid suppressing medications etc. Rarely have i encountered patients without any classic risk factors. ...Read moreSee 1 more doctor answer
Mild and severe: Clostridium difficile overgrow and release toxins that attack the lining of the intestines, causing condition called c.Diff colitis. Infection ranges from mild to life threatening. Mild sxs include watery diarrhea, 3 or more times a day for several days, with abdominal pain or tenderness. Severe sxs diarrhea 15 x/day, severe pain, bloody stools, weight loss.Loss of appetite, . ...Read moreSee 1 more doctor answer
Probably not: C difficile can be a very serious illness, and recurs in 20 -30% of patients. You must ask your doctor if you should postpone your trip until a time when you are healthier. Foreign travelers should always carry prescribed medications with carry-on and not in checked luggage. ...Read moreSee 1 more doctor answer
Infectious Colitis: C.Diff is a bacteria may result is a severe infectious colitis (inflammation of the colon). Because of which patients may have terrible diarrhea but most worrisome is toxic colitis requiring a colectomy (removal of your colon). Antibiotic use puts people at risk for c.Diff. ...Read moreSee 2 more doctor answers